MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Model Number 00711177
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disposable raptor grasping device is intended to be used to grasp tissue and/or retrieve foreign bodies, excised tissue and stents during endoscopic procedures.Upon removal of the first raptor device from the scope, the device was observed to be missing a jaw component.The user could not locate the detached component, and was unsure if the component was retained in the patient or became detached after device removal from the scope.Through follow up with the user facility, us endoscopy learned that the user attempted to withdraw the raptor with grasped stent through the accessory channel of the endoscope.This technique is contrary to the instructions for use, which directs "keeping the object secured in the grasping jaws, withdraw the object together with the endoscope from the patient.Do not retract the device and the object into the endoscope; this could cause damage to the endoscope and the device".The cause of the event is attributed to the user attempting to withdraw the raptor device and retrieved object through the accessory channel of the endoscope, which is contrary to the instructions for use.The procedure was completed using a second raptor device, while withdrawing the stent together with the endoscope, as directed in the instructions for use.The device history record was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The device subject of this event was not returned to us endoscopy for evaluation.In-service training was completed on 11/21/2018; there have been no further issues reported since.
 
Event or Problem Description
The user facility reported the jaw component of a raptor grasping device became detached during a procedure to retrieve a plastic stent.The procedure was completed using a second raptor device, with no report of harm to the patient or user.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8181566
Report Number1528319-2018-00042
Device Sequence Number2118900
Product Code OCZ
UDI-Device Identifier00816765011317
UDI-Public(01)00816765011317
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/16/2021
Device Model Number00711177
Device Catalogue Number00711177
Device Lot Number1813494
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1